Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

<br>Have dentures with frequent sore mouth and ulcers, used Colgate peroxyl mouth sore rinse. Solution?<br>

Hi I m Elaine, 63 years old I ve been wearing dentures about 10 yrs without success. I have always had problems with the inside of my mouth. As a child I could not even have bubble gum for the ulcers it would cause inside my mouth. So I have grown use to having Sore Mouth I have a huge or what feels like a huge place in the roof of my mouth. As you well know, any foreign object in your mouth feels lots larger than actual. I bought some mouth wash after salt water didn t help, Colgate Peroxyl Mouth sore Rinse, set my mouth a blaze! I continued to use it even up to yesterday, no pain no gain, I thought. This morning I wake up with a full blown sore mouth and a perfect out line of my dentures inside my mouth. My mouth looks like I have the Thrush. I haven t worn them in about 48 hrs. At this point I don t know what to do? Call my MD and ask for something for the thrush?
Asked On : Thu, 14 Mar 2013
Answers:  3 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response

Thanks for asking the query ,

Ulcers and sore mouth can be because of irritation by the denture , candidal infections , use of certain medications , nutritional deficiencies .

Oral thrush is due to candidal infection in which there is pain and difficulty in swallowing, a feeling that the food get stuck in the throat and the mid chest area and fever.
Visit the dentist and get the checkup done .
Microscopic examination will confirm the diagnosis.

Maintain a good orl hygiene .
Take vitamin suplements.
Stop medications causing allergy.
Quit smoking habit , if present
Restrict fermented foods which encourage candida growth.
Replace the denture if causing problem .

Hope this helps out .

Answered: Fri, 15 Mar 2013
I find this answer helpful
Dentist Dr. Neha Gupta's  Response
I am Dr.Neha Gupta (dentist) and am glad to address to your query here.

common causes are:
Biting you inner cheeks
Brushing your teeth and gums very hard.
Poorly fitted dentures.
A very dry mouth due to a medical condition or from some medications
Eating food to which you are allergic
Scraping of the mouth lining by sucking hard sweets.
Being stressed, or lacking certain vitamins and minerals in your body such as folic acid and B-group vitamins or iron.
Certain medications.

apply ice on the mouth ulcers to help reduce the pain;rinse the mouth with warm water, salt water or a medicated mouthwash frequently; chew food slowly; not to chew and talk at the same time; have dentures fitted properly; apply a topical pain reliever; take oral painkillers; drink plenty of fluids; use a soft toothbrush and brush gently; avoid spicy, acidic, sour, and/or sharp foods which may aggravate the condition; avoid very hot foods or drinks; eat healthily or increase intake of vitamin B12, folic acid, and iron; learn to relax

Take care and please keep me informed of your progress at healthcaremagic through my profile directly.
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to HCM,

The ulcers can be due to-
denture irritation.
vitamin deficiency.
fungal infection
I would suggest you to include plenty of vitamin rich food into your diet.
Maintain good oral hygiene.
Replace the dentures,if causing allergy.
Stop the use of mecications causing allergy.
If the symptoms persists,steroids has to be administered.
Take care.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor